Trazodone/Desyrel- sensitive subject

Discussion in 'General Parenting' started by klmno, Nov 11, 2009.

  1. klmno

    klmno Active Member

    I don't know if any of our difficult child's here are taking this, but did you know this can permanently impair a male's ability to function sexually? I saw a story about a man suing because he was rx'd this for depression and was not informed of the risk. He is left "impaired", apparently it's permanent- which I'm sure didn't help his depression any. LOL!

    But seriously, sometimes side effects listed are very rare and sometimes they aren't so rare- and some are obviously more serious than others.

    I was just wondering if any here had experience with this medication and if there is any other name it is marketed under. I doubt my son will ever try an AD again, but you never know and if this happened with him- he would absolutely L.O.S.E. I.T.
  2. GoingNorth

    GoingNorth Crazy Cat Lady

    this is interesting. husband was on Desipramine (another medication in the same class) as a child and teenager due to sleepwalking.

    He did have some "issues" in this department that, though we had him worked up for them, came up "blank".

    No one could figure out why such a young man sometimes had problems usually associated with considerably older men.

    There was no impairment of fertility, but he did have problems. The years spent taking Desipramine could be why, I guess.

    I know that SSRIs can completely kill libido, but I didn't know this about the older ADs.

    It just wasn't something one talked about back in those days. Even years later when he had his hip replaced, his doctor was VERY uncomfortable disscussing accomations to be made during the healing period.

    He was so uncomfortable that it made husband uncomfortable and he wound up discussing this with his PT and Occupational Therapist (OT) team.
  3. klmno

    klmno Active Member

    Not to get too detailed, but I got the impression that this "impairment" wasn't about the ability to make sperm (not sure either way on that) or labido, but that it became physically impossible to have an erection- and permanently- even after the medication was stopped. I remember difficult child's psychiatrist stating that his AD (a different one) could cause temporary lack of labido (sp) but difficult child was an adolescent so we didn't care.
  4. totoro

    totoro Mom? What's a GFG?

    hmmm, interesting. I am on it and I love it. ;) it is good for anxiety and sleep issues. Off label.
    But I have noticed a lot of kids on CABF are on it.
  5. CrazyinVA

    CrazyinVA Well-Known Member Staff Member

    I took trazadone for sleep issues... I liked it for awhile, but found it made me too groggy. Oldest took it too, a long time ago, for sleep as well. Obviously neither of us had the "issues" ... but... interesting to learn of them.